Loughborough University
Leicestershire, UK
LE11 3TU
+44 (0)1509 263171
Loughborough University

Loughborough University Institutional Repository

Please use this identifier to cite or link to this item: https://dspace.lboro.ac.uk/2134/685

Title: About ergodicity in the family of limacon billiards
Authors: Dullin, Holger R.
Backer, Arnd
Issue Date: 2001
Abstract: By continuation from the hyperbolic limit of the cardioid billiard we show that there isan abundance of bifurcationsin the family of lima¸con billiards. The statistics of these bifurcation shows that the size of the stable intervals decreases with approximately the same rate as their number increases with the period. In particular, we give numerical evidence that arbitrarily close to the cardioid there are elliptic islands due to orbits created in saddle node bifurcations. This shows explicitly that if in this one parameter family of mapsergo dicity occursfor more than one parameter the set of these parameter values hasa complicated structure.
Description: This is a pre-print. The definitive version: DULLIN, H.R. and BACKER, A., 2001. About ergodicity in the family of limacon billiards. Nonlinearity, 14(6), pp. 1673-1687, is available at: http://www.iop.org/EJ/journal/Non.
URI: https://dspace.lboro.ac.uk/2134/685
Appears in Collections:Pre-prints (Maths)

Files associated with this item:

File Description SizeFormat
1132.pdf441.79 kBAdobe PDFView/Open


SFX Query

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.